Jump to content

rotating beta blockers


Radha
 Share

Recommended Posts

do any of you notice after a while that the beta blocker you are taking doesnt work as well at controling your symptoms? have any of you tried rotating different ones, taking one for a certain amount of time, then switching to another when you feel its not working as well? is this harmful to heart? i'm talking about switching from toprol to atenolol and to propranolol, the toprol is helping like it used to, thanks for any input

radha

Link to comment
Share on other sites

Sorry Radha, I don't take any beta-blockers (HR usually way too low). I'm interested in answers to your question, though. I've had other meds work for a little while, but then lose their effect (e.g. Florinef).

Didn't want you to think I was too lazy to post a reply. As they say, "I would if I could, but I can't!"

Angela

Link to comment
Share on other sites

Interesting! I was planning on asking my doctor that question when I see him next week. B/c it seems like my beta blocker doesn't work like it used to. I didn't used to have any tachycardia on it, now I do. Of course I am on a tiny dose, but all my other POTS symptoms are basically gone (or just very mild usually).

Anyway, I'll let you know what he says.

Katherine

Link to comment
Share on other sites

  • 3 weeks later...

I went from 50 to 100mg a day of toprol xl. I have ncs but I have a low heart rate and it stops when I pass out for several seconds, along with my blood pressure dropping. So they just put a pace maker in me and told me to continue with the 100mg. I still have syncope symptoms and don't know if I need more or a different beta blocker.

Link to comment
Share on other sites

Sorry Radha, I don't take any beta-blockers (HR usually way too low).  I'm interested in answers to your question, though.  I've had other meds work for a little while, but then lose their effect (e.g. Florinef). 

    Didn't want you to think I was too lazy to post a reply.  As they say, "I would if I could, but I can't!"

Angela

Do you have shortness of breath alot? And have you had tilt table tests?

Link to comment
Share on other sites

Radha,

I'm sorry but I can't answer your question re: beta blockers specifically because Nicole is just climbing up on her dose at her first attempt in trying them. But similar to John, she has experienced a lowered effect from the Florinef. Perhaps the body gets desensitized in some cases to certain drugs. . . or maybe needs higher doses to be effective.

Take care,

Beverly

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...